Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Apr 4, 2007, 2:41 PM CDT for 39 counties in Alabama. It took effect at Apr 5, 2007, 4:45 AM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2007, 2:41 PM CDT (19:41 UTC)
- In effect from
- Apr 5, 2007, 4:45 AM CDT
- Expired
- Apr 5, 2007, 6:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 041941 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 241 PM CDT WED APR 4 2007 ...A DRY AIRMASS WILL RESULT IN POTENTIALLY DANGEROUS BURNING CONDITIONS TOMORROW... .DESPITE THE MUCH NEEDED MOISTURE RECEIVED ACROSS MUCH OF CENTRAL ALABAMA...A DRY AIRMASS BUILDING ACROSS THE STATE WILL RESULT IN POTENTIALLY DANGEROUS BURNING CONDITIONS. ALZ019>023-025-027>050-050345- /O.NEW.KBMX.FW.W.0001.070405T1700Z-070406T0000Z/ CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-SHELBY-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA- TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 241 PM CDT WED APR 4 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM CDT THURSDAY. DRY FUEL MOISTURE CONDITIONS AND RELATIVE HUMIDITY AT OR BELOW 25 PERCENT TOMORROW AFTERNOON WILL CREATE POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$
2 follow-up statements
000 WWUS84 KBMX 050357 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1057 PM CDT WED APR 4 2007 ...A DRY AIRMASS WILL RESULT IN POTENTIALLY DANGEROUS BURNING CONDITIONS TOMORROW... .DESPITE THE MUCH NEEDED MOISTURE RECEIVED ACROSS MUCH OF CENTRAL ALABAMA...A DRY AIRMASS BUILDING ACROSS THE STATE WILL RESULT IN POTENTIALLY DANGEROUS BURNING CONDITIONS. ALZ019>023-025-027>050-051200- /O.CON.KBMX.FW.W.0001.070405T1700Z-070406T0000Z/ CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-SHELBY-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA- TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1057 PM CDT WED APR 4 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT THURSDAY... DRY FUEL MOISTURE CONDITIONS AND RELATIVE HUMIDITY AT OR BELOW 25 PERCENT TOMORROW AFTERNOON WILL CREATE POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$
000 WWUS84 KBMX 050945 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 445 AM CDT THU APR 5 2007 ...A DRY AIRMASS WILL RESULT IN POTENTIALLY DANGEROUS BURNING CONDITIONS THIS AFTERNOON... .DESPITE THE MUCH NEEDED RAIN RECEIVED ACROSS PARTS OF CENTRAL ALABAMA...A DRY AIRMASS BUILDING IN FROM THE NORTH WILL RESULT IN POTENTIALLY DANGEROUS BURNING CONDITIONS. ALZ011>015-017-018-024-026-052300- /O.EXB.KBMX.FW.W.0001.070405T1800Z-070405T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-JEFFERSON- ST. CLAIR- 445 AM CDT THU APR 5 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$ ALZ019>023-025-027>050-052300- /O.EXT.KBMX.FW.W.0001.070405T1800Z-070405T2300Z/ CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-SHELBY-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA- TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 445 AM CDT THU APR 5 2007 ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Apr 4, 10:39 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Apr 4, 10:39 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1039 AM CDT WED APR 4 2007 .UPDATE... MADE A FEW ADJUSTMENTS TO THE TODAY TIME PERIOD NOW THAT THE RAIN HAS EXITED THE CWA AND SIGNIFICANT CLEARING IS TAKING PLACE. BUMPED TEMPERATURES UP SLIGHTLY FOR ALL AREAS...GENERALLY 2 TO 5 DEGREES BASED ON THE CURRENT WARMING TREND AND UPSTREAM TRENDS. COLD AIR ADVECTION CONTINUES TO INCREASE BUT RIGHT NOW IT LOOKS AS IF THE HIGH SUN ANGLE WILL OFFSET A GOOD BIT OF THE ADVECTION. WINDS CONTINUE TO INCREASE WITH SUSTAINED SPEEDS NOW IN THE LOW TEENS BEHIND THE FRONT. OTHERWISE...NO SIGNIFICANT CHANGES MADE. 12/SIRMON .UPDATE...ADDED THE 12Z AVIATION DISCUSSION. && PREVIOUS DISCUSSION...TODAY THROUGH FRIDAY. CURRENTLY COLD FRONT ACROSS NORTHERN MISSISSIPPI AND STRETCHES NORTHEASTWARD INTO MIDDLE TENNESSEE...JUST CLIPPING NORTHWESTERN ALABAMA. CURRENT RADAR CURRENT RADAR DEPICTS WIDESPREAD RAIN JUST AHEAD OF THE FRONT AND IMPACTING MUCH OF NORTHERN AND CENTRAL ALABAMA. THE MAIN OUTFLOW BOUNDARY IS WELL AHEAD OF THE FRONT THIS MORNING...WITH STORMS IMPACTING AREAS FROM JACKSON MISSISSIPPI TO MONTGOMERY TO COLUMBUS GEORGIA. MOST OF THE ACTIVITY WITH THIS BOUNDARY HAVE BEEN STRONG THROUGH THE MORNING. THIS LINE WILL CONTINUE TO PROGRESS SOUTHWARD THROUGH THE MORNING. RAIN WILL CONTINUE TO THROUGH THE FIRST PART OF THE DAY...WITH CLEARING THIS AFTERNOON. TEMPERATURES TODAY WILL BE COOLER TODAY. THIS COOLING TREND WILL CONTINUE THROUGH THE REST OF THE WEEK. LOWS WILL DROP INTO THE 30S FOR THURSDAY AND FRIDAY MORNING. FRIDAY WILL SEE SOME RETURN OF CLOUDS AS A DISTURBANCE WILL ROLL THROUGH THE AREA. AT THIS POINT THE AIRMASS APPEARS TO DRY FOR PRECIPITATION. THIS CLOUD COVER WILL HELP KEEP TEMPERATURES ABOVE FREEZING FOR MOST SPOTS IN CENTRAL ALABAMA. A FEW AREAS PRONE TO BE COOLER MAY SEE FREEZING TEMPERATURES AS EARLY AS FRIDAY MORNING...ESPECIALLY IN NORTHEASTERN ALABAMA. SATURDAY THROUGH TUESDAY... DRY AND BELOW NORMAL CONDITIONS CONTINUES THROUGH MONDAY...WITH NEAR NORMAL TEMPERATURES ON TUESDAY. THE MAIN STORY WILL BE THE LOW TEMPERATURES ON SATURDAY...SUNDAY...AND MONDAY MORNINGS. A STRONG UPPER LEVEL TROUGH WILL REMAIN POSITIONED IN THE GREAT LAKES AND NORTHEAST. THIS COMBINED WITH SEVERAL REINFORCING SHOTS OF COLD AIR WILL ALLOW A VERY COLD AIRMASS TO DROP INTO THE SOUTHEAST THIS WEEKEND. ON SATURDAY MORNING...TEMPERATURES WILL FALL BELOW FREEZING IN NORTHEASTERN ALABAMA. A FEW AREAS PRONE TO BE COOLER THAN SURROUNDING AREAS IN EAST CENTRAL ALABAMA WILL ALSO FALL TO NEAR FREEZING. SUNDAY MORNING LOOKS TO BE THE COLDEST MORNING OF THE WEEKEND...MOST OF CENTRAL ALABAMA WILL BE AT OR BELOW FREEZING WITH LOWS IN THE MID 20S TO LOW 30S ACROSS MUCH OF THE AREA. MONDAY MORNING LOOKS TO BE A LITTLE WARMER AS THE THE TROUGH BEGINS TO EXIT THE EAST...HOWEVER MANY LOCATIONS WILL SEE FREEZING TEMPERATURES ONCE AGAIN FOR THE NORTHERN HALF OF ALABAMA. WILL NEED TO KEEP AN EYE ON MONDAY MORNING AS MODELS DISAGREE WITH THE TIMING OF THE COLD ACTUALLY LEAVING THE REGION. TUESDAY WILL BE WARMER AS CLOUDS BEGIN TO WORK BACK INTO THE AREA AHEAD OF A POTENTIAL SYSTEM BY THE MIDDLE OF THE WEEK. 16/AARON && .AVIATION...DISCUSSION FOR 12Z TAFS. COLD FRONT NEARING TCL/BHM AT ISSUANCE TIME. THE FRONT WILL CONTINUE SOUTHWARD AND CLEAR CENTRAL ALABAMA BY 18Z. AN AREA OF GENERALLY MVFR CEILINGS AND VIS WERE IN THE VICINITY OF THE FRONT. THERE MAY ACTUALLY BE SOME IFR CEILINGS LURKING AROUND...BUT CONFIDENCE IN BEING AT ANY ONE TERMINAL FOR ANY PERIOD OF TIME WAS LOW. WILL ADDRESS THE CEILINGS AND VIS WITH TEMPO GROUPS THROUGH 15-16Z FRO THE NORTHERN TERMINALS. THEREAFTER...EXPECT IMPROVEMENT TO VFR CONDITIONS THE REMAINDER OF THE FORECAST. A FEW SHOWERS REMAIN NEAR MGM/TOI OUT AHEAD OF THE FRONT. ENDED THESE SHOWERS BY 14Z AND TOOK THE SAME TREND AS THE NORTHERN SITES WITH MVFR CEILINGS AND VIS DEVELOPING. SOUTHERN SITES SHOULD SEE IMPROVE BY AROUND 18Z. BREEZY CONDITIONS WILL OCCUR BEHIND THE FRONT WITH NORTHWEST WINDS 11-16 KTS DURING DAYLIGHT HOURS...DECREASING BY 02Z. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM FOR THE ENTIRE AREA. &&
Hazardous weather outlook, Apr 4, 1:36 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 136 PM CDT WED APR 4 2007 ALZ011>015-017>050-051800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 136 PM CDT WED APR 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SURFACE HIGH PRESSURE ORIGINATING FROM FAR NORTHERN CANADA WILL USHER A COLD AIRMASS INTO THE SOUTHEAST. THIS COLD AIR WILL HANG AROUND THROUGH THE WEEKEND INTO EARLY NEXT WEEK. LOW TEMPERATURES ON THURSDAY AND FRIDAY MORNING WILL DROP INTO THE 30S AREAWIDE...BUT FREEZING CONDITIONS WILL BE LIMITED TO THE NORMALLY COOLER VALLEY AND RURAL LOCATIONS IN NORTH CENTRAL ALABAMA. SATURDAY MORNING...A MORE WIDESPREAD FREEZE IS POSSIBLE ACROSS NORTH CENTRAL ALABAMA. SUNDAY MORNING LOOKS LIKE THE COLDEST MORNING WITH A WIDESPREAD FREEZE POSSIBLE. TEMPERATURES MAY DIP INTO THE MID 20S FOR THE NORMALLY COOLER LOCATIONS. SOME MODERATION IS EXPECTED BY MONDAY MORNING LIMITING THE COVERAGE OF ANOTHER FREEZE TO NORTH CENTRAL ALABAMA. DUE TO THE ABNORMALLY WARM CONDITIONS EXPERIENCED THE PAST FEW WEEKS...THE GROWING SEASON IS WELL UNDERWAY ACROSS CENTRAL ALABAMA. ACTION MAY BECOME NECESSARY TO PROTECT SENSITIVE VEGETATION FROM THE COLD. PLEASE STAY TUNED FOR FURTHER STATEMENTS ON THE UPCOMING COLD WEATHER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:56 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 64 min |
| Apr 4, 5:57 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 7 hr |
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.